Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 76, NWS Caribou, ME

December 21, 2012

NWS Caribou, ME issued this small craft advisory at Dec 21, 2012, 11:24 PM EST. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 11:24 PM EST (04:24 UTC)
Expired
Dec 24, 2012, 4:00 PM EST
In force
65 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WHUS71 KCAR 220424
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1124 PM EST FRI DEC 21 2012

ANZ050>052-221200-
/O.CAN.KCAR.SR.W.0002.000000T0000Z-121222T0600Z/
/O.NEW.KCAR.SC.Y.0076.121222T0424Z-121222T1200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1124 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. SEAS 9 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
11 follow-up statements
090 
WHUS71 KCAR 220857
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
357 AM EST SAT DEC 22 2012

ANZ050>052-222100-
/O.EXT.KCAR.SC.Y.0076.000000T0000Z-121223T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
357 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 7 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
540 
WHUS71 KCAR 221522
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1022 AM EST SAT DEC 22 2012

ANZ050>052-222330-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121223T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1022 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HEWITT
477 
WHUS71 KCAR 221933
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
233 PM EST SAT DEC 22 2012

ANZ050>052-230345-
/O.EXT.KCAR.SC.Y.0076.000000T0000Z-121223T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
233 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HEWITT
752 
WHUS71 KCAR 230014
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
714 PM EST SAT DEC 22 2012

ANZ050>052-230815-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121223T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
714 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
333 
WHUS71 KCAR 230322
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1022 PM EST SAT DEC 22 2012

ANZ050>052-231130-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121223T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1022 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
087 
WHUS71 KCAR 230755
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
255 AM EST SUN DEC 23 2012

ANZ050>052-232100-
/O.EXT.KCAR.SC.Y.0076.000000T0000Z-121224T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
255 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
311 
WHUS71 KCAR 231351
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
851 AM EST SUN DEC 23 2012

ANZ050>052-232200-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121224T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
851 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
745 
WHUS71 KCAR 232101
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
401 PM EST SUN DEC 23 2012

ANZ050>052-240500-
/O.EXT.KCAR.SC.Y.0076.000000T0000Z-121224T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
401 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
261 
WHUS71 KCAR 240227
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
927 PM EST SUN DEC 23 2012

ANZ050>052-241030-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121224T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
927 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HEWITT
379 
WHUS71 KCAR 240801
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
301 AM EST MON DEC 24 2012

ANZ050>052-242100-
/O.EXT.KCAR.SC.Y.0076.000000T0000Z-121224T2100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
301 AM EST MON DEC 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
539 
WHUS71 KCAR 241733
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1233 PM EST MON DEC 24 2012

ANZ050>052-242100-
/O.CON.KCAR.SC.Y.0076.000000T0000Z-121224T2100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1233 PM EST MON DEC 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 9:39 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 21, 9:39 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
939 PM EST FRI DEC 21 2012

.SYNOPSIS...
STRONG LOW PRESSURE WILL APPROACH FROM THE WEST TODAY. THIS LOW
WILL THEN DRIFT NORTH OF THE AREA THROUGH THE WEEKEND AND KEEP
CONDITIONS UNSETTLED. BRISK AND COLDER CONDITIONS CAN BE EXPECTED
FOR SUNDAY INTO EARLY NEXT WEEK.&&

.NEAR TERM /THROUGH SATURDAY/...
940 PM UPDATE...STORM SYSTEM PROGRESSING ABOUT AS EXPECTED. THE
OCCLUDED FRONT IS NOW JUST ABOUT ON A LINE FROM GREENVILLE-BANGOR-
BAR HARBOR. WIDESPREAD TREES AND POWER LINES DOWN IN HANCOCK
COUNTY WITH NUMEROUS REPORTS OF WIND GUSTS OF 50-60 MPH. ALSO
REPORTS OF NUMEROUS TREES DOWN IN THE GREENVILLE AREA IN
PISCATAQUIS COUNTY. THE WIND DROPS OFF SMARTLY BEHIND THE FRONT
AND SHOULD BE ABLE TO CANCEL THE ADVISORIES AND WARNINGS ACROSS
THE SOUTHWEST ZONES SHORTLY. TO THE NORTH...THE SNOW CHANGED TO
RAIN AT CARIBOU AT 1930 EST BUT SNOW AND MIXED PRECIPITATION STILL
FALLING IN SOME AREAS WELL TO THE NORTH AND WEST OF CARIBOU. NO
REPORTS SO FAR OF ANYTHING MORE THAN ABOUT 2 INCHES OF SNOW IN THE
ST JOHN VALLEY. JUST CANCELLED THE WINTER WX ADVISORY FOR
NORTHEAST AROOSTOOK COUNTY WHERE THE SNOW AND MIXED PRECIPITATION
HAS NOW CHANGED OVER TO RAIN. WOULD EXPECT THE REMAINING FEW
ADVISORIES CAN BE PUT TO REST WITHIN THE NEXT FEW HOURS.

630 PM UPDATE...SFC LOW IS NEAR PLATTSBURGH NY THIS EVENING WITH
A STRONG OCCLUDED FRONT EXTENDING FROM THE LOW TO NEAR AUGUSTA
THIS EVENING. THE FRONT SHOWS UP NICELY ON THE KGYX 88-D. WIND
GUSTS TO AROUND 50 MPH WITH THE FRONTAL PASSAGE. THE WIND DROPS
OFF RAPIDLY BEHIND THE FRONT. THE FRONT WILL PUSH ACROSS HANCOCK
COUNTY BY 8/9 PM AND ACROSS WASHINGTON COUNTY BY AROUND 10 PM. THE
THREAT OF DAMAGING WIND WILL END AS SOON AS THE FRONT CROSSES THE
AREA. A STRONG LOW LEVEL JET AHEAD OF THE FRONT MAY PRODUCE WIND
GUSTS AS HIGH AS 65 MPH ACROSS THE ELEVATED TERRAIN NEAR THE COAST
FOR THE NEXT FEW HOURS. THE RAIN/SNOW LINE CONTINUES TO PUSH TO
THE NORTH AND IS BETWEEN CARIBOU AND PRESQUE ISLE AND WILL
CONTINUE TO PRESS NORTH. WILL CANCEL THE WINTER WX ADVISORIES FOR
MEZ 05-06-10 AS CALLS TO SPOTTERS INDICATE THAT THE PRECIPITATION
HAS CHANGED TO ALL RAIN AND IS NOT FREEZING.

PREVIOUS DISCUSSION...
THE POWERFUL LOW LEVEL JET AHEAD OF THE OCCLUDED FRONT IS
CURRENTLY ENTERING THE FORECAST AREA WITH WIND GUSTS THAT WILL
REACH OVER 60 MPH IN HIGH TERRAIN ALONG THE COAST THIS EVENING.
THE WINDS WILL DIMINISH ALONG THE COAST BEFORE MIDNIGHT BUT LINGER
A FEW HOURS LONGER TOWARDS THE CROWN OF MAINE AS THE FRONT
GRADUALLY REACHES THAT AREA. GUSTS INLAND MAY REACH 50 MPH IN HIGH
TERRAIN LOCATIONS SUCH AS GREENVILLE AND THE KATAHDIN REGION.
TEMPERATURES WITH THE FRONT WILL APPROACH THE UPPER 40S TO NEAR
50F BEFORE DROPPING OFF LATE TONIGHT. THESE WARMER TEMPERATURES
WILL ALLOW MIXING FURTHER INLAND AND GUSTS OVER 50 MPH IN THE
BANGOR AREA ARE ALSO POSSIBLE. THE WARM AIR WILL SCOUR OUT THE
COLDER AIR IN NORTHERN ZONES AND ALL AREAS WILL TRANSITION TO RAIN
BY LATER THIS EVENING WITH THE ALLAGASH HOLDING ON TO COLD AIR FOR
THE LONGEST PERIOD. THE LLJ WILL ALSO PRODUCE HEAVY RAIN AT TIME
WITH THE OCCLUDED FRONT. RAINFALL TOTALS UP TO 1 AND A HALF INCHES
ARE POSSIBLE FOR DOWN EAST AND IN UPSLOPE REGIONS OF NORTHERN
PENOBSCOT AND SOUTHERN PISCATAQUIS COUNTIES. RAINFALL SHOULD END
IN DOWN EAST LATE THIS EVENING...BUT LINGER IN AROOSTOOK UNTIL
WELL AFTER MIDNIGHT. COLDER AIR RETURNS FOR SATURDAY WITH PERIODS
OF LIGHT SNOW DEVELOPING IN NORTHERN AND WESTERN ZONES.
ACCUMULATIONS SHOULD BE AN INCH OR LESS. HIGHS WILL BE IN THE MID
TO UPPER 30S ON SATURDAY.&&

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
UNSETTLED WX INTO SUNDAY AND THEN MUCH COLDER WX IS IN STORE
SUNDAY INTO MONDAY.

A FRONTAL BOUNDARY ASSOCIATED W/THE LOW MOVING THROUGH QUEBEC IS
FCST TO MOVE THROUGH THE REGION SATURDAY NIGHT INTO EARLY SUNDAY.
THIS FRONT HAS UPPER LEVEL SUPPORT TO ALLOW FOR SOME MEASURABLE
PRECIP WHICH LOOKS TO BE IN THE FORM OF SNOW ESPECIALLY NORTH OF
THE BANGOR AND BAR HARBOR REGIONS. THE GFS AND NAM SUPPORT A
SECOND LOW DEVELOPING OVER SRN MAINE AND LIFTING NE SATURDAY
NIGHT. THE 12Z ECMWF HAS BACKED AWAY FROM ITS 00Z RUN W/THE 2ND
LOW AND KEEPS JUST A FRONT BUT STILL HINTS AT SOME BAGGINESS IN THE
PRESSURE FIELDS. AT ANY RATE, DECIDED TO TAKE THE BLEND OF THE
ECMWF/GFS AND NAM FOR THE POPS WHICH SUPPORTS LIKELY(60%) SATURDAY
NIGHT INTO MIDDAY SUNDAY ACROSS NORTHERN AND WESTERN MAINE. ATTM,
IT LOOKS LIKE CENTRAL AND DOWNEAST AREAS WILL STAY W/CHC POPS. WX
ELEMENT WILL BE PREDOMINANTLY SNOW NORTH OF THE
MILLINOCKET-LINCOLN REGION W/RAIN-SNOW SOUTH OF THAT LINE.
THINKING ATTM IS THAT A FEW INCHES OF SNOW COULD ACCUMULATE ACROSS
THE NORTHERN AND WESTERN AREAS. TEMPERATURES WILL BE SLOWLY
DROPPING OFF INTO THE LOW/MID 20S OVERNIGHT.

THE BEST UPPER SUPPORT WILL BE MOVING INTO NEW BRUNSWICK BY SUNDAY
MORNING W/CAA TO FOLLOW. SNOW WILL WIND DOWN TO SNOW SHOWERS EARLY
SUNDAY. WNW FLOW COMING IN OFF THE OPEN ST. LAWRENCE WILL ALLOW
FOR THE SETUP ONCE AGAIN FOR STREAMERS. LLVL MOISTURE APPEARS TO
BE IN PLACE. AFTER THE MILD SHOT FRIDAY NIGHT INTO EARLY SATURDAY
AND THEN A RETURN TO MUCH COLDER CONDITIONS, THIS SETUP LOOKS LIKE
A GOOD BET ATTM. DECIDED TO KEEP CHC POPS FOR SNOW SHOWERS ACROSS
THE NORTH AND WEST FOR SUNDAY TO ACCOUNT FOR THIS THINKING. HIGH
TEMPERATURES WILL BE HIT EARLY IN THE DAY AND THEN FALL BACK BY
SUNDAY AFTERNOON. THE MOS AND ECMWF WERE BLENDED FOR THE HIGH
TEMPERATURES ON SUNDAY. THIS COLD AIRMASS CONTINUES SUNDAY NIGHT
RIGHT INTO CHRISTMAS EVE. A COLD NIGHT LOOKS TO BE IN STORE SUNDAY
NIGHT W/OVERNIGHT LOWS GOING BELOW ZERO ACROSS THE NORTHERN 1/2 OF
THE CWA AND HITTING SINGLE NUMBERS CENTRAL AND DOWNEAST. THE
CAVEAT TO THIS WILL BE THE PRESSURE GRADIENT THAT KEEPS SFC WINDS
UP ALLOWING FOR MIXING. THIS WILL KEEP TEMPERATURES UP SOME.
CHRISTMAS EVE WILL BE COLD BUT W/A BIT MORE SUNSHINE. DECIDED TO
BLEND THE ECMWF AND GMOS WHICH SHOWS MONDAY'S HIGH TEMPERATURES
BELOW NORMAL.

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THE LONG TERM THE GFS AND ECMWF ARE IN GOOD
AGREEMENT. A CANADIAN HIGH PRESSURE SYSTEM EXTENDS ACROSS THE AREA
PRODUCING BELOW NORMAL TEMPERATURES ACROSS THE REGION. A LOW
PRESSURE SYSTEM OVER WV. A SECOND LOW OVER EAST CENTRAL QUEBEC.
THE HIGH WILL REMAIN THE DOMINATE WEATHER FEATURE FOR
MAINE...HOWEVER THE LOW OVER WV WILL TRACK NE THROUGH THE SOUTHERN
PORTIONS OF THE GULF OF MAINE. THIS COULD BRING A BRIEF PERIOD OF
SNOW TO THE DOWNEAST COAST TUESDAY AS THE LOW TRACKS ACROSS THE
GULF OF MAINE. A NEW LOW THAT IS EXPECTED TO FORM ALONG THE GULF
OF MEXICO OVER MS WILL DEEPEN AND MOVE TO THE COAST OF VA
WEDNESDAY EVENING. THE GFS MOVES INTO THE SOUTHERN GULF OF MAINE
THURSDAY MORNING. THE ECMWF MOVES THE LOW TO THE COAST OF NJ. THIS
DIFFERENCE CONTINUE AS THE GFS MOVES THE LOW TO SW NOVA
SCOTIA...THE ECMWF MOVES THE LOW TO CAPE COD. BOTH MODELS HAVE AN
OCCLUDED FRONT DRAPED ACROSS MAINE. BY FRIDAY MORNING THE GFS
MOVES THE LOW TO EASTERN NOVA SCOTIA...KEEPS WRAP AROUND PRECIP
ACROSS NRN AND ERN MAINE. THE ECMWF INDICATES THAT THE LOW WILL
MATURE AND BECOME VERTICALLY STACKED WITH THE UPPER LOW OVER THE
GULF OF MAINE. BY SATURDAY MORNING THE GFS HAS THE LOW INTO THE
CANADIAN MARITIMES...HIGHER PRESSURE BUILDING INTO THE AREA. THE
ECMWF MOVES THE LOW OVER ERN NOVA SCOTIA. AT THE END OF PERIOD
BOTH SYSTEM SHOW SIGNS OF DEVELOPMENT OVER THE MID-WEST NEAR
CHICAGO...THE ECMWF DEVELOPS THE SYSTEM MORE. WITH A CLOSED LOW
OVER CHICAGO AND A FRONT EXTENDING TO THE GULF OF MEXICO. THE GFS
SHOWS AN OPEN WAVE OVER THE IL/IN BORDER SOUTH OF CHICAGO...A
SECOND LOW IN THE GULF OF MEXICO EAST OF SRN TX.

USED A LOADED GMOS...ADJUSTED SKY AND POP GRIDS USING A BLEND OF
GFS/ECMWF. LOADED NAWAVE 4 FOR SEAS...ADDED 25 PERCENT FOR WNDS
GUSTS FOR THE COASTAL WATERS. 15 PERCENT TO WINDS FOR OVER LAND
WIND GUSTS.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR TO LIFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD
AS A LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN MAINE. RAIN AND
FOG FOR BGR...BHB...AND HUL. FREEZING RAIN AND SNOW MIX FOR
CAR...PQI. SNOW AND WITH A SLIGHT CHANCE FOR FREEZING RAIN FVE.

SHORT TERM: IFR/MVFR WILL TRANSITION SATURDAY NIGHT GOING TO VFR
FOR KBGR AND KBHB BY EARLY SUNDAY MORNING. IFR/MVFR WILL REMAIN
ACROSS THE NORTHERN TERMINALS THROUGH MIDDAY SUNDAY. MVFR SUNDAY
NIGHT ACROSS THE NORTHERN TERMINALS W/VFR FOR KBGR AND KBHB. &&

.MARINE...
NEAR TERM: THE STORM WARNING WILL TRANSITION TO AN SCA LATER
TONIGHT AS SEAS AND WINDS RAPIDLY DIMINISH BEHIND THE FRONT. WINDS
AHEAD OF THE FRONT WILL GUST TO 65 MPH WITH WAVE HEIGHTS REACHING
20 FEET FOR A BRIEF TIME THIS EVENING.

SHORT TERM: LOOKS LIKE WE COULD BE SEEING A STRONG SCA OR POSSIBLY
GLW CRITERIA ESPECIALLY W/THE GUSTS DUE TO THE CAA AND TIGHTER
PRES GRADIENT SATURDAY NIGHT INTO SUNDAY. USED A BLEND OF THE
NAM12/GFS FOR 25-30 KT WINDS W/GUSTS JUST UNDER 35 KTS. WINDS
SLOWLY DROP OFF BY SUNDAY NIGHT ESPECIALLY IN MONDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR MEZ001>004.
     WIND ADVISORY UNTIL 3 AM EST SATURDAY FOR MEZ001>006-010-011-
     031-032.
     HIGH WIND WARNING UNTIL 1 AM EST SATURDAY FOR MEZ015>017-029-
     030.
MARINE...STORM WARNING UNTIL 1 AM EST SATURDAY FOR ANZ050>052.

&&

NEAR TERM...CB/MCW
SHORT TERM...HEWITT
LONG TERM...NORTON
AVIATION...CB/MCW
MARINE...CB/MCW/HEWITT
Hazardous weather outlook, Dec 21, 9:37 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EST FRI DEC 21 2012

MEZ002-005-006-010-011-031-032-230245-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
937 PM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-004-230245-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
937 PM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-230245-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
937 PM EST FRI DEC 21 2012

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-230245-
COASTAL HANCOCK-COASTAL WASHINGTON-
937 PM EST FRI DEC 21 2012

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-230245-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
937 PM EST FRI DEC 21 2012

...STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 21, 8:11 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
811 PM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     NON-TSTM WND DMG ELLSWORTH               44.54N 68.42W
12/21/2012                   HANCOCK            ME   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWER LINES DOWN

&&

DMJ
Local storm report, Dec 21, 8:31 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
831 PM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     NON-TSTM WND GST BAR HARBOR              44.39N 68.20W
12/21/2012  M60 MPH          HANCOCK            ME   MESONET

            REPORT FROM THE BAR HARBOR TIDE GAUGE

&&

CB
Local storm report, Dec 21, 8:56 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
856 PM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     2 N GREENVILLE          45.49N 69.59W
12/21/2012                   PISCATAQUIS        ME   TRAINED SPOTTER

            WIDE SPREAD TREES AND POWER LINES DOWN.

&&

DMJ

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.